Thunderstorm Wind, Colbert
- When
- August 27, 1:07 PM CST
- Where
- Colbert County, Leighton
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -87.517
Trees were blown down near Leighton. Nickel size hail was also reported with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Trees were blown down near Leighton. Nickel size hail was also reported with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 27, 9:40 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1040 AM CDT MON AUG 27 2001 SURFACE ANALYSIS INDICATES WEAK FRONTAL BOUNDARY TO OUR NORTH AND WEST. THUNDERSTORMS...HAVE DEVELOPED OVER NORTHWEST AL...BUT WITH SURFACE BOUNDARY STILL TO OUR NORTH...AND CAP EVIDENT IN BMX SOUNDING...BELIEVE ACTIVITY WILL HAVE A DIFFICULT TIME INCREASING IN AREA. WILL LOWER POPS IN NORTHERN ZONE TO GOOD CHANCE FOR THIS AFTERNOON. WITH ABUNDANT SUNSHINE...THUNDERSTORMS ACTIVITY POSSIBLE ACROSS CENTRAL PORTIONS...AND WILL LEAVE 40 POPS. TEMPS AND REST OF FORECAST LOOK ON TRACK. .BHM...NONE.
ALZ001>050-272030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 119 PM CDT MON AUG 27 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM...MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE ACROSS PARTS OF NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE WESTERN HALF OF THE STATE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. PLEASE KEEP UP WITH THE LATEST WEATHER FORECASTS...STATEMENTS AND POSSIBLE WATCHES OR WARNINGS. THE STORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR... LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIRMINGHAM IS 1 MONTGOMERY IS 1 FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS... VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT MON AUG 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 PM CENTRAL HEIGHTS AL 0.88 INCH HAIL
08/27/01 LAUDERDALE EMA REPORT FROM PUBLIC OF
NICKEL SIZE HAIL AND
STRONG WINDS.
0157 PM FLORENCE AL 0.88 INCH HAIL
08/27/01 LAUDERDALE EMA REPORT OF DIME AND
NICKEL SIZE HAIL.The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264228, 5264229.